Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 260, NWS Tulsa, OK

September 7, 20125 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 7, 2012, 5:55 PM CDT for 5 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 65 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 5:55 PM CDT (22:55 UTC)
Expired
Sep 7, 2012, 7:00 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Adair County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Sequoyah County, OK

What was reported inside it

TimeReportWhereRemark
Sep 7, 6:00 PM CDTTSTM WND GST 582 Ssw Sallisaw, OK
Sep 7, 6:06 PM CDTTSTM WND DMG1 Nw Muldrow, OKREPORT OF TREES DOWN NORTHWEST OF MULDROW.
Sep 7, 6:14 PM CDTTSTM WND GST 653 E Panama, OK
Sep 7, 6:15 PM CDTTSTM WND DMGPanama, OKTREES DOWN.
Sep 7, 6:15 PM CDTTSTM WND GST 60Fort Smith, ARTHUNDERSTORM WIND GUSTS 55 TO 60 MPH AT CENTRAL MALL.
Sep 7, 6:20 PM CDTTSTM WND DMGFort Smith, ARLARGE TREE BRANCHES BLOWN DOWN. LOCATION ON OLD GREENWOOD ROAD.
Sep 7, 6:25 PM CDTTSTM WND DMGPoteau, OKNUMEROUS TREES DOWN IN TOWN. POWER LINES DOWN AT HOSPTIAL.
Sep 7, 6:28 PM CDTTSTM WND DMGFort Chaffee, ARMETAL ROOFING BLOWN OFF ROOF AT FT. CHAFFEE MILITARY INSTALLATION. RELAYED BY WFO LZK.
Sep 7, 6:30 PM CDTTSTM WND DMGFort Smith, ARNUMEROUS TREES AND POWER LINES DOWN THROUGHOUT SEBASTIAN COUNTY. MANY ROADS BLOCKED FROM DEBRIS.
Sep 7, 6:35 PM CDTTSTM WND DMGGreenwood, ARTREE DOWN.
Sep 7, 6:40 PM CDTTSTM WND DMGCameron, OKTREE LIMBS REPORTED DOWN IN CAMERON. RELAYED BY MEDIA.
Sep 7, 6:45 PM CDTTSTM WND DMGCharleston, AR8 INCH DIAMETER TREE DOWN. NUMEROUS 3-4 INCH DIAMETER LIMBS DOWN IN TOWN.
Sep 7, 6:55 PM CDTTSTM WND DMG5 S Meg, ARTREES DOWN ALONG HIGHWAY 23 NEAR ETNA. ESTIMATED 60 MPH GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 2:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS54 KTSA 072255
SVRTSA
ARC033-047-131-OKC001-061-077-079-135-080000-
/O.NEW.KTSA.SV.W.0260.120907T2255Z-120908T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHEASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHEASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 553 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHEAST OF LEE CREEK TO 6 MILES WEST OF
  SHORT TO 4 MILES WEST OF SALLISAW TO 3 MILES EAST OF STIGLER TO 5
  MILES NORTHWEST OF KINTA...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING WIND GUSTS TO 70 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SHORT...KINTA...KEOTA...CHESTER...CEDARVILLE...LAKE FORT SMITH...
  GANS...MOUNTAINBURG...LEQUIRE...MULDROW...MCCURTAIN...FIGURE
  FIVE...ROLAND...BOKOSHE...RUDY...FERN...MOFFETT...VAN BUREN...
  SPIRO...PANAMA...ALMA...FORT SMITH...ARKOMA...DYER...MULBERRY...
  POCOLA...BONANZA...CAMERON...BARLING...HACKETT...JENNY LIND...
  LAVACA...POTEAU...EXCELSIOR...OZARK...GREENWOOD...BLOOMER...
  WIEDERKEHR VILLAGE...MIDLAND...BURNVILLE...ALTUS...CHARLESTON...
  FORT CHAFFEE...MANSFIELD...WASHBURN...HUNTINGTON...HARTFORD...
  DENNING AND BRANCH.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 299 AND
328.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND
43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3540 9370 3537 9376 3540 9380 3535 9381
      3531 9388 3532 9390 3514 9411 3514 9413
      3508 9417 3494 9452 3510 9535 3516 9535
      3516 9541 3526 9517 3546 9495 3576 9431
      3565 9369
TIME...MOT...LOC 2255Z 283DEG 36KT 3570 9427 3556 9458
          3544 9482 3523 9505 3516 9530

$$

LACY
3 follow-up statements
789 
WWUS54 KTSA 072308
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT FRI SEP 7 2012

OKC001-077-072317-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-120908T0000Z/
LATIMER OK-ADAIR OK-
608 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHEASTERN LATIMER COUNTIES IS CANCELLED...

LAT...LON 3540 9370 3537 9376 3540 9380 3535 9381
      3532 9390 3508 9417 3494 9452 3502 9493
      3506 9493 3505 9510 3509 9526 3515 9529
      3520 9526 3546 9495 3564 9457 3564 9448
      3568 9448 3576 9431 3565 9369
TIME...MOT...LOC 2307Z 283DEG 36KT 3567 9413 3553 9444
          3541 9468 3520 9491 3513 9516

$$

ARC033-047-131-OKC061-079-135-080000-
/O.CON.KTSA.SV.W.0260.000000T0000Z-120908T0000Z/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-HASKELL OK-LE FLORE OK-
SEQUOYAH OK-
608 PM CDT FRI SEP 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN SEQUOYAH...NORTHERN LE FLORE...HASKELL...SEBASTIAN...
FRANKLIN AND CRAWFORD COUNTIES...

AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE FORT SMITH TO SHORT TO GANS TO KEOTA TO KINTA...
MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GANS...
LOCKE...LEQUIRE...FIGURE FIVE...MULDROW...MCCURTAIN...COWLINGTON...
RUDY...MILTON...ROLAND...FERN...DORA...BOKOSHE...COTTONWOOD...
PINEY...FURRY...MOFFETT...VAN BUREN...SPIRO...CONCORD...SHIBLEY...
ALMA...PANAMA...SCULLYVILLE...FORT SMITH...JETHRO...ARKOMA...DYER...
BRADEN...PLEASANT HILL...TURNERS BEND...MILL CREEK...PARADISE...
LONELM...SHADY POINT...KIBLER...BARNES...MULBERRY...CRAVENS...
TONEY...POCOLA...WATALULA...BONANZA...CAMERON...ROCK ISLAND...
MOUNTAIN TOP...RYE HILL...BARLING...JENSON...HACKETT...CENTRAL
CITY...JENNY LIND...CECIL...LAVACA...OZARK...POTEAU...EXCELSIOR...
VESTA...GREENWOOD...WIEDERKEHR VILLAGE...URSULA...BLOOMER...
MIDLAND...MEG...ALTUS...WITCHERVILLE...ARKOLA...BURNVILLE...PETER
PENDER...DENNING...ETNA...FORT CHAFFEE...MANSFIELD...WASHBURN...
DAYTON...HUNTINGTON...HARTFORD...BRANCH...ALIX...MILLTOWN...
CROSSROADS AND CHARLESTON.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 299 AND
328.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND
43.

A WIND GUST TO 58 MPH WAS REPORTED AT THE SALLISAW MESONET STATION 
AT 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3540 9370 3537 9376 3540 9380 3535 9381
      3532 9390 3508 9417 3494 9452 3502 9493
      3506 9493 3505 9510 3509 9526 3515 9529
      3520 9526 3546 9495 3564 9457 3564 9448
      3568 9448 3576 9431 3565 9369
TIME...MOT...LOC 2307Z 283DEG 36KT 3567 9413 3553 9444
          3541 9468 3520 9491 3513 9516

$$
757 
WWUS54 KTSA 072328
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT FRI SEP 7 2012

OKC061-072337-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-120908T0000Z/
HASKELL OK-
628 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY IS CANCELLED...

LAT...LON 3497 9469 3502 9487 3506 9486 3511 9483
      3514 9481 3526 9478 3539 9469 3549 9451
      3554 9432 3557 9417 3570 9398 3565 9369
      3540 9370 3537 9376 3540 9380 3535 9381
      3532 9390 3508 9417 3494 9452
TIME...MOT...LOC 2327Z 283DEG 36KT 3563 9378 3546 9410
          3530 9437 3505 9461

$$

ARC033-047-131-OKC079-135-080000-
/O.CON.KTSA.SV.W.0260.000000T0000Z-120908T0000Z/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-LE FLORE OK-SEQUOYAH OK-
628 PM CDT FRI SEP 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN SEQUOYAH...NORTHERN LE FLORE...SEBASTIAN...FRANKLIN AND
SOUTHERN CRAWFORD COUNTIES...

AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARNES TO DYER TO MILL CREEK TO POTEAU...MOVING EAST 
AT 40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE WITH 
ESTIMATED GUSTS TO 65 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAMERON...
BONANZA...ROCK ISLAND...CRAVENS...BARLING...TONEY...JENSON...RYE
HILL...WATALULA...MOUNTAIN TOP...HACKETT...CENTRAL CITY...JENNY
LIND...LAVACA...EXCELSIOR...VESTA...CECIL...GREENWOOD...OZARK...
URSULA...BLOOMER...MIDLAND...HARTFORD...WITCHERVILLE...MEG...
ARKOLA...WIEDERKEHR VILLAGE...BURNVILLE...PETER PENDER...
CHARLESTON...HUNTINGTON...ALTUS...DAYTON...ETNA...MANSFIELD...
DENNING...CROSSROADS...BRANCH...MILLTOWN...ALIX...FORT CHAFFEE AND
WASHBURN.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 316 AND
328.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND
43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3497 9469 3502 9487 3506 9486 3511 9483
      3514 9481 3526 9478 3539 9469 3549 9451
      3554 9432 3557 9417 3570 9398 3565 9369
      3540 9370 3537 9376 3540 9380 3535 9381
      3532 9390 3508 9417 3494 9452
TIME...MOT...LOC 2327Z 283DEG 36KT 3563 9378 3546 9410
          3530 9437 3505 9461

$$
528 
WWUS54 KTSA 072344
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT FRI SEP 7 2012

ARC033-OKC135-072354-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-120908T0000Z/
CRAWFORD AR-SEQUOYAH OK-
644 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUOYAH AND
SOUTHERN CRAWFORD COUNTIES IS CANCELLED...

LAT...LON 3540 9370 3537 9376 3540 9380 3535 9381
      3508 9417 3494 9452 3502 9487 3534 9472
      3529 9466 3533 9458 3530 9449 3545 9441
      3536 9432 3536 9421 3539 9414 3545 9415
      3546 9403 3564 9407 3570 9398 3565 9369
TIME...MOT...LOC 2344Z 283DEG 36KT 3559 9358 3542 9390
          3526 9417 3501 9441

$$

ARC047-131-OKC079-080000-
/O.CON.KTSA.SV.W.0260.000000T0000Z-120908T0000Z/
FRANKLIN AR-SEBASTIAN AR-LE FLORE OK-
644 PM CDT FRI SEP 7 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHERN LE FLORE...SEBASTIAN AND FRANKLIN COUNTIES...

AT 640 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MOUNTAIN TOP TO CECIL TO CENTRAL CITY
TO HARTFORD...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARTFORD...WITCHERVILLE...MEG...ARKOLA...WIEDERKEHR VILLAGE...
BURNVILLE...PETER PENDER...CHARLESTON...HUNTINGTON...DAYTON...
ALTUS...ETNA...MANSFIELD...CROSSROADS...DENNING...BRANCH...
MILLTOWN...ALIX...FORT CHAFFEE AND WASHBURN.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 24 AND
43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3540 9370 3537 9376 3540 9380 3535 9381
      3508 9417 3494 9452 3502 9487 3534 9472
      3529 9466 3533 9458 3530 9449 3545 9441
      3536 9432 3536 9421 3539 9414 3545 9415
      3546 9403 3564 9407 3570 9398 3565 9369
TIME...MOT...LOC 2344Z 283DEG 36KT 3559 9358 3542 9390
          3526 9417 3501 9441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:20 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 7, 3:20 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI SEP 7 2012

.DISCUSSION...

CHANGES ARE A COMING. THE SURFACE COLD FRONT...WHICH WAS HELD UP
FOR A TIME TODAY AS A WEAK LOW PRESSURE RIPPLED ON BY...IS NOW ON
THE MOVE. WIND GUSTS ARE TOPPING 50 MPH BEHIND THE FRONT...DUE TO
THE TIGHT PRESSURE GRADIENT AND ISALLOBARIC FORCING. AS THIS
FRONT MOVES SOUTH THE POTENTIAL FOR STRONG WIND GUSTS IN EXCESS OF
40 MPH WILL LIKELY CONTINUE...MAINLY ACROSS NORTHEAST OK. WILL LET
THE ONGOING WIND ADVISORY CONTINUE THRU 03Z AND LET THE EVENING
SHIFT ADJUST IF NEED BE. AHEAD OF THE FRONT...TEMPS HAVE SOARED
ONCE THE MID CLOUDS CLEARED OUT ENOUGH TO ALLOW FOR SOME
INSOLATION. BRISTOW MESONET HAS HIT 108 DEGREES. MUCH OF EASTERN
OK IN FACT IS ABOVE 100 DEGREES THIS HOUR. WILL LET THE HEAT
HEADLINES CONTINUE THROUGH 00Z...AND WE WILL FINALLY BE ABLE TO
SHELVE THIS FOR AWHILE BY TONIGHT.

PRECIP CHANCES WILL BE A CHALLENGE...ESPECIALLY FOR WESTERN
SECTIONS. THE HRRR SUGGESTS THAT CONVECTION WILL GRADUALLY
INCREASE IN COVERAGE IN THE VICINITY OF THE FRONT THIS
AFTERNOON...EVENTUALLY ORGANIZING INTO LINE SEGMENTS OR CLUSTERS
AS THEY MOVE INTO FAR EASTERN OK AND WESTERN AR THIS EVENING. THE
LATEST ECMWF ALSO SUGGESTS A BAND OF POST FRONTAL CONVECTION WILL
DEVELOP LATER ON TONIGHT...AS STRONG MID LVL COLD FRONTOGENESIS
AND QG FORCING FOR ASCENT INCREASES AS THE MAIN SHORTWAVE
APPROACHES. I HAVE ADJUSTED POPS UPWARD ACROSS NORTHEAST OK IN
ANTICIPATION OF THIS. GIVEN THE INSTABILITY AND GRADUALLY
INCREASING SHEAR WITH TIME...SEVERE WIND AND HAIL ARE A GOOD
POSSIBILITY...ESPECIALLY IF AN ORGANIZED LINE SEGMENT OR CLUSTER
CAN GET GOING IN THE HOT WARM SECTOR. PRECIP CHANCES WILL QUICKLY
SHIFT SOUTHEAST AFTER 06Z AND SHOULD BE DONE BY 12Z WITH SKIES
CLEARING OUT.

SHOULD BE A VERY NICE WEEKEND WITH HIGHS IN THE 80S AND LOWS IN
THE 50S...EVEN UPPER 40S BY SUNDAY MORNING OVER PARTS OF NW AR. A
BACK DOOR FRONT WILL ATTEMPT TO KEEP THE WARMING TREND IN CHECK
OVER NE OK AND NW AR SUNDAY AFTERNOON. TEMPS WILL WARM BACK INTO
THE 90S EARLY NEXT WEEK WITH SHORTWAVE RIDGING OVERHEAD. A FRONTAL
BOUNDARY WILL EVENTUALLY PUSH INTO THE REGION BY FRIDAY OF NEXT
WEEK...AND THERE IS REASONABLE ENOUGH AGREEMENT BETWEEN THE MEDIUM
RANGE MODELS TO INSERT A SLIGHT CHANCE FOR THE TAIL END OF THE
FORECAST.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  80  53  88 /  60   0   0   0
FSM   61  81  54  88 /  60   0   0   0
MLC   60  81  54  89 /  40   0   0   0
BVO   54  81  51  88 /  50   0   0   0
FYV   55  76  48  84 /  80   0   0   0
BYV   54  75  49  81 /  80   0   0   0
MKO   57  80  53  86 /  60   0   0   0
MIO   55  78  53  82 /  70   0   0   0
F10   58  80  56  87 /  50   0   0   0
HHW   63  82  55  87 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ053.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ060-OKZ064-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

     WIND ADVISORY UNTIL 10 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020.

     EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ029.

&&

LONG TERM....30
Hazardous weather outlook, Sep 7, 5:08 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT FRI SEP 7 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 PM CDT FRI SEP 7 2012

...SEVERE WEATHER EXPECTED AS COLD FRONT MOVES THROUGH THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

DISCUSSION...
A STRONG COLD FRONT HAS ENTERED INTO NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS LATE THIS AFTERNOON WITH STRONG TO SEVERE
THUNDERSTORMS ALONG THE FRONT. DAMAGING WIND GUSTS UP AROUND 80
MPH WITH LARGE HAIL CONTINUE TO BE THE MAIN THREATS WITHIN THE
SEVERE THUNDERSTORMS. THE GREATEST POTENTIAL FOR SEVERE WEATHER
AND ALSO PERIODS OF HEAVY RAINFALL WILL BE ALONG AND AHEAD OF THE
FRONT INTO THE EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE BEHIND THE FRONT THIS EVENING AND WILL SPREAD
SOUTHEASTWARD OVERNIGHT WITH THE MOVEMENT OF THE FRONT.

BEHIND THE FRONTAL PASSAGE...STRONG GUSTY WINDS UP IN THE 40 TO 50
MPH RANGE HAVE BEEN OBSERVED ACROSS NORTHEAST OKLAHOMA. GUSTY
WINDS WILL CONTINUE BEHIND THE FRONT THROUGH THE EVENING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE FURTHER EAST THE
FRONT GETS WINDS SHOULD BE IN THE 30 TO NEAR 40 MPH RANGE THROUGH
THE EVENING...MAINLY EAST CENTRAL ARKANSAS AND NORTHWEST ARKANSAS.

ELEVATED FIRE WEATHER DANGERS WILL ALSO BE COMMON AHEAD OF THE
FRONT WITH BREEZY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. ANY
ONGOING FIRES WILL BE DIFFICULT TO CONTAIN AS A SIGNIFICANT WIND
SHIFT AND INCREASE IN WIND SPEED OCCURS WITH FRONTAL PASSAGE. FIRE
DANGERS BECOME SIGNIFICANT NORTH OF INTERSTATE 44 BEHIND THE FRONT
WITH THE STRONG NORTHERLY WINDS. FIRE DANGERS SHOULD BEGIN TO
DECREASE OVERNIGHT AS TEMPERATURES FALL AND RELATIVE HUMIDITIES
RECOVER.

AHEAD OF THE FRONT...TRIPLE DIGIT TEMPERATURE WITH HEAT INDICES
AROUND 105 DEGREES REMAIN POSSIBLE OVER SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS. TEMPERATURES WILL BEGIN TO DROP OFF ONCE
THE FRONTAL PASSAGE MOVES THROUGH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS THIS
WEEKEND. THE FIRE DANGER THREAT WILL REMAIN ON SATURDAY GIVEN THE
DRIER AIR-MASS AND BRISK NORTH WINDS.

HIGH PRESSURE WILL SHIFT EAST OF THE REGION MONDAY INTO TUESDAY
WITH SOUTHERLY WINDS INCREASING. LIMITED MOISTURE RETURN FROM THE
GULF WILL CREATE AN INCREASING FIRE DANGER THREAT TUESDAY AND
WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Sep 7, 4:13 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     2 NE MIAMI              36.89N 94.85W
09/07/2012  M64 MPH          OTTAWA             OK   MESONET

&&

CAS
Local storm report, Sep 7, 5:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     N NOWATA                36.70N 95.64W
09/07/2012                   NOWATA             OK   LAW ENFORCEMENT

            SEMI OVERTURNED ON US HIGHWAY 169.

0315 PM     TSTM WND DMG     NOWATA                  36.70N 95.64W
09/07/2012                   NOWATA             OK   PUBLIC

            POWER LINES DOWN IN NOWATA.

0353 PM     TSTM WND GST     VINITA                  36.64N 95.15W
09/07/2012  M84.00 MPH       CRAIG              OK   PUBLIC

            GUST MEASURED AT VINITA TOLL BOOTH ON WILL ROGERS
            TURNPIKE.

0354 PM     TSTM WND DMG     CLAREMORE               36.31N 95.62W
09/07/2012                   ROGERS             OK   PUBLIC

            SEVERAL TREES UPROOTED. SOME ROOF DAMAGE IN TOWN.

0355 PM     TSTM WND DMG     3 S MIAMI               36.83N 94.88W
09/07/2012                   OTTAWA             OK   PUBLIC

            SEMI OVERTURNED ON WILL ROGERS TURNPIKE NEAR MILE MARKER
            306.

&&

CAS
Local storm report, Sep 7, 5:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
09/07/2012  E55.00 MPH       TULSA              OK   PUBLIC

            ROOF DAMAGE NEAR 41ST AND MINGO.

0310 PM     NON-TSTM WND GST BROKEN ARROW            36.05N 95.79W
09/07/2012  E55.00 MPH       TULSA              OK   PUBLIC

            TREE DAMAGE.

0345 PM     TSTM WND DMG     CHELSEA                 36.54N 95.43W
09/07/2012                   ROGERS             OK   PUBLIC

            SEVERAL TREES DAMAGED.

&&

CAS
Local storm report, Sep 7, 5:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CHECOTAH                35.47N 95.52W
09/07/2012                   MCINTOSH           OK   EMERGENCY MNGR

            FENCES DOWN. ROOF DAMAGE. METAL SHED ROOF BLOWN OFF.
            ESTIMATED GUST TO 70 MPH.

&&

CAS
Local storm report, Sep 7, 5:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     FAYETTEVILLE            36.06N 94.16W
09/07/2012                   WASHINGTON         AR   PUBLIC

            POWER LINES REPORTED DOWN IN SOUTH FAYETTEVILLE.

&&

JDS
Local storm report, Sep 7, 5:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 N TAHLEQUAH           35.97N 94.97W
09/07/2012                   CHEROKEE           OK   TRAINED SPOTTER

            BARN ROOF BLOWN OFF. 4-6 INCH DIAMETER TREE LIMBS DOWN.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:22 AM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more17 hr
Sep 7, 2:49 PM CDTSpecial Weather StatementTSANowata, Osage, Washington41 min
Sep 7, 2:53 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington67 min
Sep 7, 3:01 PM CDTSevere Thunderstorm WarningTSACraig, Nowata44 min
Sep 7, 3:32 PM CDTSpecial Weather StatementTSAWagoner28 min
Sep 7, 3:40 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa50 min
Sep 7, 3:46 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers44 min
Sep 7, 3:47 PM CDTRed Flag WarningTSACherokee, Haskell, Latimer, McIntosh, Mayes, Muskogee and 3 more4 hr
Sep 7, 3:54 PM CDTSpecial Weather StatementTSACreek, Okfuskee51 min
Sep 7, 3:58 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner17 min
Sep 7, 4:04 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee56 min
Sep 7, 4:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes51 min
Sep 7, 4:25 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa35 min
Sep 7, 4:36 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Wagoner39 min
Sep 7, 4:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner52 min
Sep 7, 5:01 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah59 min
Sep 7, 5:30 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Pittsburg, Sequoyah60 min
Sep 7, 6:21 PM CDTSpecial Weather StatementTSALatimer24 min
Sep 7, 6:37 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Sep 7, 6:56 PM CDTSpecial Weather StatementTSALeFlore34 min
Sep 6, 7:01 PM CDTSevere Thunderstorm WarningTSAMadison44 min
Sep 6, 7:32 PM CDTSevere Thunderstorm WarningTSACarroll, Madison43 min
Sep 6, 8:06 PM CDTSpecial Weather StatementTSACarroll39 min
Sep 6, 8:13 PM CDTSevere Thunderstorm WarningTSACarroll32 min
Sep 7, 4:39 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison51 min
Sep 7, 5:39 PM CDTSevere Thunderstorm WarningTSACarroll, Crawford, Franklin, Madison, Washington51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.